Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Penis itching after taking Azithromycin and Cefixime. Partner has chlamydia. Side effect or drug interaction?

I recently took 1g azithromycin and 400mg cefixime . My partner was diagnosed with Chlamydia and even though I was not tested my doctor gave me these prescriptions. About a couple hours after taking these together I started getting a minor itch in my penis. The itch has continued for 24 hours. Is this a side effect of one of the medications, an allergic reaction , an indication that the medication is not working, or something else?
Asked On : Tue, 13 Nov 2012
Answers:  1 Views:  372
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Most probably, the symptoms you are experiencing is not because of the medications. It seems like you are infected as well with Chlamydia with a fungal infection as well since itching is present. Along with Azithromycin and Cefixime, you could probably take anti-fungal like Flucanazole. Get it prescribed by your doctor.

It is not an allergic reaction mostly. Both, Azithroycin and Cefixime are not anti-fungals. So, if it a fungal infection, you need to take Flucanazole as I mentioned.

Topical anti-fungals like Clotrimazole cream will help you as well.

Get a thorough STD screening done to be on the safer side.

Get well soon.
Answered: Wed, 14 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor